Hail, Santa Fe
- When
- June 23, 9:45 PM MST to 9:50 PM MST
- Where
- Santa Fe County, 2 mi SE of Edgewood
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -106.167
Storm produced swath of penny to half dollar size hail near Edgewood,
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 8:00 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT FRI JUN 23 2006 .UPDATE...BEEFED UP POPS SOME OVER EC ZONES WHERE CLUSTER OF SHOWERS AND STORMS EXIST. REMOVED EVENING POPS FROM THE W AND KEPT IN A SHOWER UNTIL MIDNIGHT CNTRL ZONES. FAR NE MAY BE ANOTHER ACTIVE AREA NEXT COUPLE OF HOURS. INCREASED E CANYON WIND FOR THE RIO GRANDE VALLEY OVERNIGHT DUE TO CONVECTION ON THE E SIDE OF MOUNTAINS. 40 && .PREV DISCUSSION...300 PM MDT FRI JUN 23 2006...SURGE OF LOW LEVEL MOISTURE REACHED THE CONTDVD LAST NIGHT...BUT HAS MIXED OUT AT KGNT. WINDS ALOFT PROFILES HAVE BECOME MORE NORTHERLY DURING THE MORNING...WHICH WOULD NOT ALLOW WHAT STORMS THAT HAVE DEVELOPED ALONG THE EAST SLOPES TO MOVE VERY FAR INTO THE PLAINS EARLY IN THE THE EVENING. UPPER RIDGE AXIS REMAINS ORIENTED FROM VICINITY NORTHERN CALIFORNIA SOUTHEAST THROUGH ARIZONA...WITH NEW MEXICO ON THE EASTERN PERIPHERY. MOISTURE MIGRATING NORTHWESTWARD FROM OLD MEXICO WILL TAKE A LITTLE TIME TO CIRCULATE AROUND THE RIDGE. MEANWHILE...A SURFACE FRONT IS FORECAST TO BACK INTO THE EASTERN PLAINS LATE SATURDAY...AND BOTH NAM AND GFS SEEM TO AT LEAST PARTIALLY KEY ON THIS FEATURE IN GENERATING SOME GOOD 6 HOUR QPF SATURDAY NIGHT OVER THE NORTHEAST AND EAST CENTRAL. SHOWERS AND THUNDERSTORMS LOOK TO BE RATHER ACTIVE SUNDAY AND MONDAY AS WELL. A POSSIBLE REINFORCEMENT OF THE SURFACE FRONT SUNDAY NIGHT WILL REFRESH LOW LEVEL MOISTURE WHILE A COUPLE OF SHORT WAVES ROTATING THROUGH UTAH AND WESTERN COLORADO MAY HELP TRIGGER SHOWERS AND STORMS. RIDGE AXIS TILTS AND TAKES ON A MORE NORTH TO SOUTH ORIENTATION WHILE SHIFTING TOWARDS NEW MEXICO BY THE MIDDLE OF NEXT WEEK. IT/S CONCEIVABLE THE TAP OF SUBTROPICAL MOISTURE COULD MORE DIRECTLY AFFECT NEW MEXICO IF THE GFS IS RIGHT. BUT WITH THE RIDGE AXIS CLOSER TO THE STATE...A TREND TOWARDS LESS ACTIVITY COULD RESULT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 94 57 93 / 5 5 5 10 GALLUP.......................... 46 91 49 88 / 5 10 10 10 GRANTS.......................... 52 89 53 86 / 10 20 20 20 GLENWOOD........................ 56 96 58 94 / 20 20 30 20 CHAMA........................... 39 82 41 77 / 10 10 20 30 LOS ALAMOS...................... 51 86 55 81 / 10 20 30 40 RED RIVER....................... 39 77 41 70 / 10 20 30 50 TAOS............................ 48 85 51 80 / 10 20 30 40 SANTA FE........................ 54 86 54 82 / 20 20 30 40 SANTA FE AIRPORT................ 56 89 57 85 / 20 20 30 40 ESPANOLA........................ 54 91 55 87 / 20 20 30 30 ALBUQUERQUE HEIGHTS............. 65 92 66 87 / 20 20 30 20 ALBUQUERQUE VALLEY.............. 59 93 61 88 / 20 20 30 20 ALBUQUERQUE FOOTHILLS........... 62 90 62 86 / 20 20 30 20 ALBUQUERQUE WEST MESA........... 61 92 62 89 / 20 20 30 20 SOCORRO......................... 60 92 62 90 / 20 20 30 20 SANDIA PARK/CEDAR CREST......... 57 85 57 80 / 20 20 30 40 MORIARTY/ESTANCIA............... 50 87 53 83 / 20 20 30 40 CARRIZOZO....................... 59 89 56 89 / 20 20 20 20 RUIDOSO......................... 53 81 53 81 / 30 20 30 40 RATON........................... 50 85 52 78 / 10 20 30 40 LAS VEGAS....................... 50 83 49 75 / 20 20 40 50 ROY............................. 57 83 55 76 / 10 20 40 30 CLAYTON......................... 60 87 59 80 / 10 20 40 30 SANTA ROSA...................... 60 88 60 86 / 10 20 30 40 TUCUMCARI....................... 63 91 62 84 / 10 10 30 30 FORT SUMNER..................... 63 91 63 85 / 10 10 40 40 CLOVIS.......................... 62 90 62 85 / 10 10 30 30 PORTALES........................ 63 91 62 87 / 10 10 30 30 ROSWELL......................... 65 95 67 89 / 10 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 23 2006 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF STRONG THUNDERSTORMS NEAR AND A LITTLE WAYS EAST OF THE CENTRAL MOUNTAIN CHAIN...AS WELL AS ACROSS THE NORTHERN MOUNTAINS...THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE HAIL BETWEEN PEA AND DIME SIZE AND GUSTY WINDS UP TO 50 MPH. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES MAY STILL CREATE SOME FIRE STARTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 739 PM MDT FRI JUN 23 2006 NMZ005-011-012-240245- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORMS MOVING SOUTH INTO QUADALUPE COUNTY... AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH FROM ANTON CHICO TO NEWKIRK. MOVEMENT WAS TO THE SOUTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO...CHAPELLE... COLONIAS...CUERVO...DILIA...NEWKIRK AND LOS MONTOYAS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA...INCLUDING ACROSS INTERSTATE 40. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 817 PM MDT FRI JUN 23 2006 NMZ011-012-240300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- ...STRONG THUNDERSTORM MOVING SOUTH ACROSS SOUTHWEST SAN MIGUEL COUNTY... AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF VILLANUEVA. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAN JUAN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. IF THE STORM HOLDS TOGETHER IT COULD REACH INTERSTATE 40 AROUND 9 PM MDT. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 922 PM MDT FRI JUN 23 2006 NMZ011-240400- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORM MOVING SOUTH ACROSS EASTERN TORRANCE COUNTY... AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES SOUTHEAST OF CLINES CORNERS. MOVEMENT WAS SOUTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL TORRANCE COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
The Albuquerque radar (KABX), 61 km away, was scanning. The volume nearest the first event began at 04:43 UTC.
1 hail. Local standard time, as filed.
Storm produced swath of penny to half dollar size hail near Edgewood,
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510850.